Home » Frequently asked Questions on Health » Why does my friend have swelling in the feet?

Why does my friend have swelling in the feet?

Q: My 60 years old diabetic friend is taking Amaryl 1 mg before breakfast, Metformin 1000 mg after lunch and dinner. His sugar levels are 81 mg/dl and 126 mg/dl on fasting and PP respectively. His feet are swelling heavily and cause incontinence while walking. His ESR value is at 52 for first hour and 86 for second hour against the normal range of 0-13. What could be the possible reason for the swelling? Is it because of the high ESR values?

A:Swelling feet may be due to kidney involvement. Get urine routine, urea and creatinine levels done. If urine is negative for albumin, get urine tested for microalbumin but if positive then get 24 hrs urinary protein and creatinine done. Ultrasound of kidneys will also be a useful test.

High ESR is a nonspecific finding and can be there in many conditions. Most common being tuberculosis. In your case tuberculosis of kidneys should be ruled out. Get a clinical check up from a physician who can guide you for more tests depending upon your clinical profile.

Your friend’s blood glucose levels are well controlled so he should continue same medications.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------